Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 9, NWS Pueblo, CO

March 21, 202310 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 21, 2023, 2:52 PM MDT for 10 counties in Colorado. It took effect at Mar 22, 2023, 9:00 AM MDT. It was in force for 11 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 21, 2023, 2:52 PM MDT (20:52 UTC)
In effect from
Mar 22, 2023, 9:00 AM MDT
Expired
Mar 22, 2023, 8:00 PM MDT
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 10:36 AM MDTNON-TSTM WND GST 599 Nnw Walsenburg, COMESONET STATION CO030 025S05910RWS1RHS - 0.4 MI N OF B.
Mar 22, 1:35 PM MDTNON-TSTM WND GST 605 N Walsenburg, COAWOS STATION K4V1 4 N WALSENBURG.
Mar 22, 1:47 PM MDTNON-TSTM WND GST 604 S Cheraw, COASOS STATION KLHX LA JUNTA AIRPORT.
Mar 22, 2:30 PM MDTNON-TSTM WND GST 759 Nnw Walsenburg, COMESONET STATION CO030 025S05910RWS1RHS - 0.4 MI N OF B.
Mar 22, 2:35 PM MDTNON-TSTM WND GST 625 N Walsenburg, COAWOS STATION K4V1 4 N WALSENBURG.
Mar 22, 2:51 PM MDTNON-TSTM WND GST 576 S Colorado City, COMESONET STATION CO029 025S066 APACHE CITY.
Mar 22, 3:01 PM MDTNON-TSTM WND GST 596 S Colorado City, COMESONET STATION CO029 025S066 APACHE CITY.
Mar 22, 4:57 PM MDTNON-TSTM WND GST 661 Wnw Colorado City, COMESONET STATION CCYC2 COLORADO CITY.
Mar 22, 6:05 PM MDTNON-TSTM WND GST 701 Ne Colorado City, COMESONET STATION CW4784 COLORADO CITY.
Mar 22, 7:16 PM MDTNON-TSTM WND GST 639 Nnw Walsenburg, COMESONET STATION CO030 025S05910RWS1RHS - 0.4 MI N OF B.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS85 KPUB 212052
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
252 PM MDT Tue Mar 21 2023

...Red Flag Warning is now in effect for portions of the 
southeast plains on Wednesday afternoon and Wednesday evening...

COZ227>237-221300-
/O.UPG.KPUB.FW.A.0005.230322T1500Z-230323T0200Z/
/O.NEW.KPUB.FW.W.0009.230322T1500Z-230323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
252 PM MDT Tue Mar 21 2023

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 9 AM to 8 PM MDT Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...Southwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Blowing dust could dramatically reduce visibility. Any
  fire that starts will rapidly spread. If you smell smoke, report
  it to local authorities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
3 follow-up statements
099 
WWUS85 KPUB 220950
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
350 AM MDT Wed Mar 22 2023

...Red Flag Warning remains in effect for portions of the 
southeast plains this afternoon through this evening. A Fire
Weather Watch has been issued for portions of the southeast plains
for Thursday...

COZ228>230-232-233-230200-
/O.NEW.KPUB.FW.A.0006.230323T1800Z-230324T0100Z/
/O.CON.KPUB.FW.W.0009.230322T1500Z-230323T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
350 AM MDT Wed Mar 22 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... ...FIRE 
WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY 
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 228, 229, 230, 232, AND 233...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Thursday afternoon through Thursday evening.

* Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233.

* Timing...For the Warning, 9 AM through 8 PM Today. For the 
  Watch, Thursday afternoon through Thursday evening.

* Winds...West 30 to 40 mph with gusts up to 65 mph today. Gusts
  up to 30 mph for Thursday.

* Relative Humidity...As low as 12 percent.

* Impacts...Blowing dust could dramatically reduce visibility. 
  Any fire that starts will rapidly spread. If you smell smoke, 
  report it to local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ227-231-234>237-230200-
/O.CON.KPUB.FW.W.0009.230322T1500Z-230323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
350 AM MDT Wed Mar 22 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 227, 231, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 227, 231, 234, 235, 236 and 
  237.

* Winds...Southwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Blowing dust could dramatically reduce visibility. 
  Any fire that starts will rapidly spread. If you smell smoke, 
  report it to local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
210 
WWUS85 KPUB 222057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MDT Wed Mar 22 2023

...Red Flag Warning remains in effect for portions of the
southeast plains this afternoon through this evening.

...A Red Flag Warning has been issued for the southern I-25
corridor tomorrow afternoon. 

COZ228>230-232-233-231300-
/O.UPG.KPUB.FW.A.0006.230323T1800Z-230324T0100Z/
/O.NEW.KPUB.FW.W.0010.230323T1800Z-230324T0100Z/
/O.CON.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
257 PM MDT Wed Mar 22 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228, 229, 230, 232, AND 233...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 232, AND 233...

* Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233.

* Timing...the Warning for today expires at 9 pm. The warning for
  tomorrow is in effect from noon to 7 pm.

* Winds...For the rest of today, West 30 to 40 mph with gusts up
  to 65 mph. For tomorrow, southwest 25 to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Blowing dust could dramatically reduce visibility. 
  Any fire that starts will rapidly spread. If you smell smoke, 
  report it to local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-231-234>237-230200-
/O.CON.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
257 PM MDT Wed Mar 22 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227, 231, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 227, 231, 234, 235, 236 and 
  237.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Blowing dust could dramatically reduce visibility. 
  Any fire that starts will rapidly spread. If you smell smoke, 
  report it to local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Hodanish
644 
WWUS85 KPUB 230153
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
753 PM MDT Wed Mar 22 2023

...Red Flag Warning will be allowed to expire for portions of the
southeast plains at 8 PM...

...A Red Flag Warning remains in effect for the southern
Interstate 25 corridor Thursday afternoon...

COZ228>230-232-233-231800-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/
/O.CON.KPUB.FW.W.0010.230323T1800Z-230324T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
753 PM MDT Wed Mar 22 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 228, 229, 230, 232, AND 233...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 232, AND 233...

* Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233.

* Timing...the Warning for today expires at 8 pm. The warning for
  Thursday is in effect from noon to 7 pm.

* Winds...West winds 20 to 35 mph. 

* Relative Humidity...As low as 12 percent Thursday afternoon.

* Impacts...Conditions will become favorable again Thursday for
  rapid rates of fire growth and spread.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227-231-234>237-230300-
/O.EXP.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
753 PM MDT Wed Mar 22 2023

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
231, 234, 235, 236, AND 237...

Winds will continue to decrease but remain brisk and generally
west to northwesterly at 15 to 30 mph into the overnight hours. Humidity
levels will continue to increase which will bring an end to
critical fire weather conditions at 8 PM. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 11:39 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 21, 11:39 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1139 AM MDT Tue Mar 21 2023

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Tue Mar 21 2023

1) A brief lull in snow this morning along the Continental Divide
before ramping back up this afternoon and tonight.

2)Breezy over the higher terrain, and down along the Eastern
Mountain lee slopes.

3) Warm temperatures across the Plains this afternoon.

Currently...snow continues along the Continental Divide early this
morning and will continue through daybreak. Observations over the
Eastern Mountains, down into the southern I-25 corridor show
gusty winds, in excess of 40 mph. Temperatures are generally mild
this morning given southwesterly flow across the Plains, with
mostly 40s so far. A couple of degrees cooling are expected
through sunrise, with mid to upper 30s for most of the Plains. The
exception is across Kiowa and Prowers Counties, where winds have
subsided, temperatures have fallen into the mid 20s.

Today...an embedded upper wave will move out of western Colorado
this morning and lift northeast into the Central Plains this
afternoon.  This should allow for the heavier snow seen early this
morning to dissipate along the Continental Divide and Eastern
Mountains by mid morning.  Light snow will remain possible into this
afternoon, as the next upper disturbance embedded in the flow
approaches the area.  Snow will once again pick up by mid to late
afternoon along the Continental Divide, spreading into the Eastern
Mountains.  Increasing southwesterly flow will favor the San Juan
Range, where the heaviest snow is expected by late afternoon.

Across the Plains, a cold front will drop south by late morning
impacting areas near the Kansas border.  This will shift winds
northerly with slightly cooler air across the Palmer Divide,
southeast into Kiowa County.  South of Highway 50, temperatures
should reach into the mid 60s, while areas north will see mid to
upper 50s for highs today.

Tonight...energy embedded in southwesterly flow will continue to
impact the Continental Divide overnight.  Periods of moderate to
heavy snow are expected, with the heaviest snow continuing over the
San Juan Range.  Total snow accumulations through tonight of 1 to 3
feet are expected over the San Juan Range, with upwards of a foot of
snow forecast over the Central and Eastern Mountains.

Across the Plains, breezy conditions along the Eastern Mountain lee
slopes are expected.  There could be a period before sunrise of
downslope wind potential south of Pueblo.  Winds could gust to near
55 mph at times, mainly west of I-25.  There is some uncertainty in
this downslope potential, as much will depend on the arrival of the
upper level jet winds.  Kept overnight lows on the mild side given
the expected breezy conditions.  Areas along the lee slopes may
remain in the upper 40s, with upper 30s to lower 40s east of I-25.
Mozley

.LONG TERM...(Wednesday through Monday)
Issued at 345 AM MDT Tue Mar 21 2023

Key Messages:

1) Moderate to heavy snowfall continues across the Continental
Divide into the overnight hours Wednesday.

2) Damaging winds and critical fire weather expected for our plains
on Wednesday.

3) Active pattern with below normal temperatures continues into next
week.

Wednesday..

Moist southwesterly flow continues as a large positively tilted
trough approaches from our west throughout Wednesday. Moderate to
heavy snowfall will likely continue across much of the Continental
Divide, with over a foot of new snow expected for most higher
elevation locations. This system will be accompanied by strong to
damaging winds, as a strong jet moves overhead throughout the event.
Winds in excess of 60 mph will likely lead to blowing and drifting
snow in the high country, which could lead to dangerous travel
conditions, especially through mountain passes. As favorable jet
placement shifts northeast, winds will pick up on our plains through
the morning hours on Wednesday. High res models are in decent
agreement with the development of a lee cyclone on our plains by
Wednesday afternoon, which will likely aid in the development of
damaging winds for much of the area. For this reason, a high wind
watch remains in effect for Wednesday afternoon for our plains. A
Fire Weather Watch is also in effect for Wednesday afternoon, as
downsloping winds are expected to bring relative humidity values
down into the low to mid teens for several hours during max heating.
Forecast skew-ts indicate a small, but non-zero amount of
instability across portions of the plains on Wednesday afternoon as
well. Though, with the amount of dry air expected at the surface,
this will probably only lead to some virga for most. Daytime high
temperatures are expected to be about 10 to 15 degrees above
normal for most locations, especially for our far eastern plains,
where temperatures could get close to 80F.

Thursday and Friday..

As the low and most of its Pacific moisture plume push off to our
east through Wednesday night, we are left in weaker and drier
southwesterly flow aloft. This will lead to a cooler and drier
Thursday for most locations, though light snow will still be
possible over the San Juans and the highest peaks of our central
mountains for both Thursday and Friday afternoon. Daytime highs for
both days are expected to stay below normal, with highs in the
mid to upper 50s for most of our plains and 40s for mountain
valleys. Increasing mid-level cloud cover and downsloping winds
should help to keep overnight lows mild, especially for Thursday
night in our mountain adjacent locations. Depending on how long
downsloping winds remain elevated, we could see a few hours of
critical fire weather conditions across our mountain adjacent
locations on Thursday as well. Models indicate the passage of a
longwave trough axis by Friday afternoon, which could possibly improve
relative humidity values enough to keep us above critical fire
weather thresholds. Its passage will also likely lead to another
1-3 inches of new snow across the Continental Divide, and possibly
some isolated showers on our plains as well for Friday
afternoon/evening.

Saturday Onwards..

Our pattern remains active through the weekend. Daytime highs look
to remain in the 50s for much of our plains on Saturday, with
increasing winds and cloud cover as another low pushes across the
northern Rockies Saturday into Sunday. Uncertainty still exists with
this system, though it looks likely that our above normal
precipitation chances and below normal temperatures will likely
persist into next week, especially for our mountains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1132 AM MDT Tue Mar 21 2023

...Becoming very windy tomorrow...

Main concern this period will be the increasing winds. An intense
jet stream will move across the region starting late tonight and
last through tomorrow. Winds will begin to pick up early tomorrow
morning and become very strong out of the south to southwest. The
strongest winds will occur after this forecast period.

Besides the potential for some blowing dust at the end of this
fcst period, KPUB and KCOS should be VFR.

At KALS, lower cigs will mover in this evening with IFR tomorrow
morning. Winds will increase after sunrise.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MDT today for COZ060-061.

Winter Storm Warning from 3 PM this afternoon to 9 PM MDT
Wednesday for COZ060-061.

Winter Weather Advisory until 9 PM MDT Wednesday for COZ066.

Winter Storm Warning until 6 AM MDT Thursday for COZ067-068.

High Wind Watch from Wednesday morning through Wednesday evening
for COZ069>075-077>080-083>089-093>099.

Winter Weather Advisory until 3 AM MDT Thursday for COZ073-075.

Fire Weather Watch from Wednesday morning through Wednesday
evening for COZ227>237.

&&

SHORT TERM...MOZLEY
LONG TERM...EHR
AVIATION...HODANISH
Hazardous weather outlook, Mar 21, 4:13 AM MDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
413 AM MDT Tue Mar 21 2023

COZ058>089-093>099-221015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
413 AM MDT Tue Mar 21 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Moderate to heavy snow will taper off this morning along the
Continental Divide, becoming light from mid morning into early
afternoon. Snow will once again become heavy this afternoon and
overnight. The heaviest snowfall is expected over the San Juan
Range, where 1 to 3 feet are possible through Wednesday morning.
Around a foot of new snow is possible over the Central and Eastern
Mountains through Wednesday morning.

A few wind gusts to near 50 mph are possible along the lee slopes of
the Eastern Mountains, into the Interstate 25 corridor late tonight.

Near critical fire weather conditions are possible this afternoon
across portions of the Plains due to low humidity and gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to heavy snow is expected to continue through Wednesday
night across the Continental Divide. Blowing snow could decrease
visibility and lead to dangerous travel conditions, especially
through mountain passes. Very strong winds, blowing dust, and high
fire danger are expected Wednesday across the Plains. Southwest
winds, gusting 50 to 60 mph, and possibly stronger, will combine
with humidity values near 15 percent to produce the dangerous fire
weather conditions. The strong winds may also produce blowing dust,
reducing visibility on area highways. Strong cross winds are
possible on north-south oriented highways.

Light to moderate snow is expected over the Mountains Friday into
early next week. The best chances for snow along the Eastern
Mountains and southern Interstate 25 corridor could be Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

88/EHR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:50 PM MDTHigh Wind WarningPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more29 hr

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.